Flood, Montgomery
- When
- April 19, 1:05 PM EST to 1:25 PM EST
- Where
- Montgomery County, 3 mi SE of Blacksburg
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.174, -80.387 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused minor flooding of Cedar Run onto Ellett Road, 3 miles southeast of Blacksburg.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy thunderstorm rains caused minor flooding of Cedar Run onto Ellett Road, 3 miles southeast of Blacksburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 19, 9:10 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1010 AM EDT FRI APR 19 2002 FORECAST CHALLENGES THIS AFTN IS POPS. CONVECTION CONTINUES TO FLARE UP WEST OF BKW AND LWB...ASSOCIATED WITH WEAK UPPER LEVEL VORT AND DIVERGENCE ALOFT. UPPER AIR SOUNDINGS DEPICT DRY LOW LEVELS...BUT ARE VERY UNSTABLE. 12Z CAPE AT RNK WAS 1300 WITH LI OF -5...WHILE GSO CAPE WAS 2300 AND LI OF -6. PWAT AROUND 1 INCH. WITH LEFTOVER MOISTURE BOUNDARIES FROM LAST EVENINGS SHOWERS...PLUS DIFFERENTIAL HEATING AND SOME UPPER LEVEL FEATURES...MOST AREAS WILL SEE SCATTERED CONVECTION THIS AFTN...WITH BETTER CHANCES IN SE WV...THE ALLEGHANY HIGHLANDS AND SRN SHD VLY WHERE BETTER DYNAMICS EXIST. MAY HAVE TO BUMP POPS UP...BUT KEEP SLIGHT CHANCE IN THE SOUTH. TEMP-WISE...12Z TEMPS WERE COOLER THAN MOS...AND WITH DEBRIS CLOUDINESS AROUND...CURRENT FORECAST HIGHS MAY BE TOO WARM. WILL LOOK AT 15Z TEMPS B4 MAKING ANY FINAL DECISIONS ON HIGHS. .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
NCZ005-VAZ014-017-022-032>034-043-044-191845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 145 PM EDT FRI APR 19 2002 ...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY EAST OR SOUTHEAST THROUGH 300 PM. VERY HEAVY RAINFALL...POSSIBLY IN EXCESS OF AN INCH AND A HALF AN HOUR MAY RESULT IN MINOR FLOODING OF POOR DRAINAGE AREAS. HEAVY RAIN IS MOST LIKELY IN ROANOKE...MONTGOMERY AND FLOYD COUNTIES BETWEEN 145 PM AND 215 PM AND IN BEDFORD AND FRANKLIN COUNTIES BETWEEN 200 PM AND 300 PM. MTE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292435.